MAUDE Adverse Event Report: AMBU A/S ASCOPE SLIM; BRONCHOSCOPE

AMBU A/S ASCOPE SLIM; BRONCHOSCOPE
Catalog Number 402001000
Health Effect - Clinical Codes Extubate (2402); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported failure was verified on the returned sample.Bending section was teared into 2 sections.The hinge of the returned sample was broken at bending point.The cause of the reported failure is suspected to be due to bending section not being in neutral (straight) condition when withdrawn through the tube.The scope can hereby get stuck in the tube.The hinge being broken at bending point support the suspected cause of the reported failure.According to ifu; while withdrawing the ascope 3, the distal tip must be in neutral and non-deflected position.Do not operate the bending lever, at this may result in injury to the patient and/or damage the ascope 3".It is therefore suspected that the cause of the reported failure is due to use error, not having the bending section in a neutral position when withdrawing.
 
Event or Problem Description
Ascope 3s was used in a video-assisted intubation procedure for placement of a 37fr double lumen tube.Once the dlt was placed in the patient's airway the anesthesiologist was unable to withdraw the scope from the lumen of the dlt.The scope was stuck in the tube and was removed with significant force.When the scope was from the dlt, the anesthesiologist noticed that the distal end of the scope had broken of and the broken part was still in the lumen of the dlt.A second ascope was used to confirm the placement of the distal tip within the lumen of the dlt.To solve the situation, the dlt was withdrawn from the patient and patient was re-intubated with a new tube.

Brand Name
ASCOPE SLIM
Common Device Name
BRONCHOSCOPE
Manufacturer (Section D)
AMBU A/S
baltorpbakken 13
ballerup, dk 2750
DA  2750
MDR Report Key6852181
Report Number9610691-2017-00007
Device Sequence Number13810673
Product Code EOQ
UDI-Device Identifier05707480121960
UDI-Public5707480121960
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
161656
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 09/08/2017
Report Date (Section F) 08/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number402001000
Device Lot Number1999341
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2017
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/10/2017
Event Location Hospital
Date Report to Manufacturer08/10/2017
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/10/2017
Initial Report FDA Received Date09/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;